Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 34, NWS State College, PA

June 26, 2025Lycoming County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 26, 2025, 7:03 PM EDT for Lycoming County, Pennsylvania. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 7:03 PM EDT (23:03 UTC)
Expired
Jun 26, 2025, 9:05 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lycoming County, PA

The radar

The State College radar (KCCX), 116 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:03 PM EDTFLASH FLOODLairdsville, PAwater covering rt 118.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WGUS51 KCTP 262303
FFWCTP
PAC081-270215-
/O.NEW.KCTP.FF.W.0034.250626T2303Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
703 PM EDT Thu Jun 26 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Southeastern Lycoming County in north central Pennsylvania...

* Until 1015 PM EDT.

* At 703 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 inch in 1 hour. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muncy, Hughesville, Lairdsville, Biggertown and Picture Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
      4135 7668 4135 7666 4130 7659 4128 7645
      4116 7659 4116 7670

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

Dangelo
2 follow-up statements
720 
WGUS71 KCTP 270005
FFSCTP

Flash Flood Statement
National Weather Service State College PA
805 PM EDT Thu Jun 26 2025

PAC081-270215-
/O.CON.KCTP.FF.W.0034.000000T0000Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
805 PM EDT Thu Jun 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS 
EVENING FOR SOUTHEASTERN LYCOMING COUNTY...

At 805 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain and flash flooding in Lairdsville. Between 2 and 3 inches of 
rain have fallen, but the rain has ended in the warning area. 
Flooding impacts will continue for a short time, but no additional 
rainfall is expected. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Muncy, Hughesville, Lairdsville, Biggertown and Picture Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
      4135 7668 4135 7666 4130 7659 4128 7645
      4116 7659 4116 7670

FLASH FLOOD...RADAR INDICATED

$$

Dangelo
679 
WGUS71 KCTP 270105
FFSCTP

Flash Flood Statement
National Weather Service State College PA
905 PM EDT Thu Jun 26 2025

PAC081-270115-
/O.CAN.KCTP.FF.W.0034.000000T0000Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
905 PM EDT Thu Jun 26 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LYCOMING 
COUNTY...

The heavy rain has ended. No new areas of flooding are expected. 
Please continue to heed any remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for a portion of 
central Pennsylvania.

&&

LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
      4135 7668 4135 7666 4130 7659 4128 7645
      4116 7659 4116 7670

$$

Dangelo

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:13 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 26, 3:13 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service State College PA
313 PM EDT Thu Jun 26 2025

.SYNOPSIS...
* Flash flood and severe t-storm risk increased this afternoon
  and evening over east central PA
* Breaking heat gives way to drenching downpours into the last
  weekend of June; unsettled pattern continues to start July

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe T-storm watch #464 issued for a portion of south central
PA until 10PM EDT. From MCD #1455: Thunderstorm activity has
begun to initiate across portions of the Appalachians. This
activity is expected to continue to expand in coverage through
the afternoon/evening. The environment to the east is hot and
unstable (with MLCAPE around 1000-2000 J/kg) and temperatures in
the upper 80s to 90s. Despite the weak flow aloft and weak
shear, steep low-level lapse rates (around 7.5-8 C/km) and moist
profiles will support potential for wet downbursts and damaging
outflow winds. This area will be monitored for watch potential
through the afternoon.

Several changes/updates in the near term:

1. [Flash] flood watch over east central PA: 3pm to midnight
Signals from the 00 and 12Z HREF continue to favor slow moving
storms along lee-side trough and backdoor frontal zone. Both
HREF and RRFS show pockets of elevated probabilities of >2"/hr
rainfall rates by mid-late afternoon into the evening. Despite
the lack of synoptic/kinematic support, the favorable
thermodynamic profile (1.75-2.00" PWs and max CAPEs 2000-3000
J/Kg) combined with the likelihood of slow cell motions with the
potential for repetitive convection along the aforementioned
boundaries are key drivers of the watch with point rain amounts
2-4" possible over a short duration. No change to the D1 SLGT
risk ERO from WPC.

2. SPC convective outlook upgrade from risk level 1 to 2 (SLGT)
Full sunshine this morning across south central into southeast
PA allowing temps to rise into the mid 80s to low 90s. While not
as extreme, hot/humid conditions will lead to scattered
thunderstorm development through the evening. Winds aloft are
weak, suggesting disorganized/pulse convective modes. However,
steep low-level lapse rates and moderate CAPE values will once
again result in a risk of locally damaging wind gusts.

Heat Advisory remains in effect until 7 PM EDT.

Showers will gradually fade into late tonight. There appears to
be an emerging signal for fog and low clouds overnight into
early Friday morning particularly across the eastern half of
the CWA with plenty of residual moisture and low level easterly
flow.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Low clouds are likely to persist through the first part of
Friday thanks to an east to southeast low level flow. Any
convection would be mainly confinded to along and west of the
Allegheny Mtns. Max temps will be 10 to 20 degrees cooler vs.
Thursday with the largest 24hr delta over the middle to lower
Susq Valley. The fairly robust easterly flow signal may offer
some downside risk to max T particularly over the eastern
portion of the forecast area. Highs will generally range from
around 70F in the Endless Mtns and northeast Coal Region to the
80-85F range along the western periphery of the CWA.

Unsettled pattern continues through the last weekend/end of June
with daily opportunities for drenching downpours. After a brief
cool down on Friday, seasonably hot/humid summertime conditions
return from Saturday into Monday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The anomalous upper-level ridge that brought heat to much of
the eastern United States will continue to gradually be
suppressed to the south in the extended period, and long range
models suggest that it should be replaced by an upper level
trough over the northeastern United States by the middle of next
week.

As for sensible weather...the unsettled pattern will persist
into at least the first half of the upcoming weekend, with
SHRA/TSRA likely on Saturday, especially in the afternoon and
evening. Sunday looks like the better day of the weekend, with
a small area of high pressure building in, and keeping PoPs less
than 40 percent. An approaching cold front and upper trough
will bring more widespread SHRA/TSRA later Monday into Tuesday.
After that, we could be in for a welcome shot of cooler and
drier weather for the middle to later part of next week.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered thunderstorms may produce short term restrictions this
afternoon and evening; accounted for this risk via PROB30s.
There is an emerging signal for more prolonged MVFR to IFR cigs
later tonight into Friday particularly across the eastern 3/4 of
the airspace due to a developing east to southeast low level
flow. Confidence in sub-VFR across ZNY sector is very high >80%
into Friday morning.

Outlook...

Fri...IFR/MVFR cigs trending toward MVFR/VFR by the afternoon.
Additional showers possible.

Sat-Mon...Periods of showers and t-storms with times of fog and
low clouds overnight.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ028-037-041-042-
046-049>053-056>059-063>066.
Heat Advisory until 7 PM EDT this evening for PAZ034>036-
063>065.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Colbert
AVIATION...Steinbugl
Hazardous weather outlook, Jun 26, 7:02 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service State College PA
702 PM EDT Thu Jun 26 2025

PAZ037-041-042-046-272315-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
702 PM EDT Thu Jun 26 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms may produce wind damage this
afternoon into the evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-049>053-056>059-063>066-272315-
Juniata-Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
702 PM EDT Thu Jun 26 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024-025-033-034-045-272315-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-
Southern Clinton-
702 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ026-027-035-036-272315-
Huntingdon-Mifflin-Fulton-Franklin-
702 PM EDT Thu Jun 26 2025

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 26, 4:46 PM EDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
446 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     2 NNE Herndon           40.74N 76.84W
06/26/2025                   Northumberland     PA   911 Call Center

            Tree down blocking lane on 6500 block of PA
            147.

&&

MRC
Local storm report, Jun 26, 6:16 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
616 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Dmg     3 WSW Spring Grove      39.87N 76.92W
06/26/2025                   York               PA   911 Call Center

            Tree and wires down on Packing House Rd near
            Pigeon Hill Rd.

&&

MRC
Local storm report, Jun 26, 7:02 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
702 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     2 WSW Smithville        39.92N 76.28W
06/26/2025                   Lancaster          PA   911 Call Center

            Tree down on wires on Pennsy Rd near
            Providence Twp Line.

&&

MRC

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM EDTFlash Flood WarningCTPFranklin, Fulton3 hr
Jun 26, 12:36 PM EDTFlood WatchCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 11 more10 hr
Jun 26, 2:04 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon56 min
Jun 26, 3:26 PM EDTSevere Thunderstorm WarningCTPJuniata, Northumberland, Snyder, Union64 min
Jun 26, 5:12 PM EDTSevere Thunderstorm WarningCTPYork63 min
Jun 26, 5:37 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon53 min
Jun 26, 6:26 PM EDTSevere Thunderstorm WarningCTPLancaster, York64 min
Jun 26, 7:16 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin44 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.